Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on the ergodic theorem


Author: Takeshi Yoshimoto
Journal: Proc. Amer. Math. Soc. 90 (1984), 401-404
MSC: Primary 47A35; Secondary 40C05
DOI: https://doi.org/10.1090/S0002-9939-1984-0728356-1
MathSciNet review: 728356
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a positive regular shift-invariant method of summability and let $ T$ be a one-to-one transformation which maps $ X$ onto $ X$ and which is $ \mathcal{B}$-bimeasurable, i.e., $ A \in \mathcal{B}$ if and only if $ TA \in \mathcal{B}$, where $ (X,\mathcal{B})$ is a measurable space. Then it is proved that if for a finite measure $ \mu $ on $ \mathcal{B}$ the sequence $ \left\{ {\mu ({T^m}A)} \right\}$ is $ M$-summable for each $ A \in \mathcal{B}$, then for any real $ r \geqslant 1$ the sequence $ \left\{ {f \circ {T^m}} \right\}$ is $ (C,r)$-summable $ \mu $-almost everywhere for every bounded $ \mathcal{B}$-measurable function $ f$ defined on $ X$. The result includes the Blum-Hanson theorem.


References [Enhancements On Off] (What's this?)

  • [1] J. R. Blum and D. L. Hanson, A note on the ergodic theorem, Proc. Amer. Math. Soc. 16 (1965), 413-414. MR 0209437 (35:335)
  • [2] L. W. Cohen, On the mean ergodic theorem, Ann. of Math. (2) 41 (1940), 505-509. MR 0002027 (1:339b)
  • [3] P. R. Halmos, Measure theory, Van Nostrand, New York, 1950. MR 0033869 (11:504d)
  • [4] T. Yoshimoto, Generalized ergodic inequalities and ergodic theorems, Probability Theory and Mathematical Statistics (ed. by K. Ito and J. V. Prokhorov): Proceedings of the 4th USSR-Japan Symposium, held at Tbilisi, USSR. August 23-29, 1982, Lectures Notes in Math., vol. 1021, Springer-Verlag (to appear). MR 736038 (85h:28024)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A35, 40C05

Retrieve articles in all journals with MSC: 47A35, 40C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0728356-1
Keywords: Regular summation method, $ M$-summable, $ (C,r)$-summable, Blum-Hanson theorem
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society